Alert archive / Oklahoma / Freeze Warnings in 2014

Freeze Warning 5, NWS Norman, OK

November 10, 201429 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this freeze warning at Nov 10, 2014, 4:41 AM CST for 29 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Nov 11, 2014, 1:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2014, 4:41 AM CST (10:41 UTC)
In effect from
Nov 11, 2014, 1:00 AM CST
Expired
Nov 11, 2014, 9:00 AM CST
In force
8 hr
Issued by
NWS Norman, OK
All 32 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2244 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Nov 10, 4:11 AM CST, 30 minutes earlier.

Area forecast discussion, Nov 10, 4:11 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
411 AM CST MON NOV 10 2014

.DISCUSSION...
ANOTHER WARM AND WINDY DAY ACROSS THE FA IN ADVANCE OF STRONG COLD
FRONT MOVING SOUTH THROUGH THE PLAINS. SOUTH TO SOUTHWEST WINDS
WILL BECOME GUSTY THIS AFTERNOON AND MAY APPROACH WIND ADVY
CRITERIA CENTRAL AND SOUTH. COLD FRONT IS EXPECTED TO PUSH INTO NW
OK LATE AFTN/EARLY EVENING...THEN MOVE RAPIDLY SOUTH...EXITING THE
SE CRNR OF THE FA BY 12Z. VERY TIGHT PRESSURE GRADIENT AND CAA
WILL RESULT IN STRONG N WINDS BEHIND THE FRONT AND WILL ISSUE A
WIND ADVISORY FOR MUCH OF THE NW HALF OF THE FA FOR TONIGHT.
TEMPS EXPECTED TO DROP TO AOB FREEZING OVER MUCH OF THE NW 1/2 OF
THE FA BY SUNRISE WITH TEMPS IN THE LOW TO MID 20S IN THE FAR NW.
THUS WILL CONVERT THE FREEZE/HARD FREEZE WATCHES TO WARNINGS FOR
THE OVERNIGHT HOURS. BRISK NORTH WINDS WILL CONTINUE ON TUESDAY
AND DESPITE A FAIR AMOUNT OF SUNSHINE...HIGHS WILL ONLY REACH THE
30S AND 40S. COLD HIGH WILL REMAIN ANCHORED OVER THE CENTRAL U.S.
WITH WELL BELOW NORMAL TEMPS EXPECTED TO PERSIST THROUGH THE WEEK.
DRY WNW UPPER FLOW AND LIMITED LOWER LEVEL MOISTURE WILL KEEP
FORECAST DRY THROUGH MUCH OF THE WEEK. PRECIP CHANCES RETURN
FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY NIGHT AS A S/W TROUGH
APPROACHES FROM THE SOUTHERN ROCKIES. MODEL DIFFERENCES IN HOW
RAPIDLY THE COLD AIRMASS MODIFIES LEAD TO UNCERTAINTY IN PRECIP
TYPE BUT WILL TREND MORE TOWARD THE COLDER ECMWF AND CONTINUE WITH
MENTION OF WINTRY PRECIP.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  33  44  24 /   0  10   0   0
HOBART OK         80  31  43  22 /   0   0   0   0
WICHITA FALLS TX  81  37  48  26 /   0   0   0   0
GAGE OK           81  24  38  16 /   0   0   0   0
PONCA CITY OK     76  30  42  21 /   0  10   0   0
DURANT OK         76  41  50  29 /   0  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR OKZ007-008-012-
     013-016>029-033>036.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY FOR
     OKZ004>030-033>038.

     HARD FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR OKZ004>006-
     009>011-014-015.

TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY FOR
     TXZ083>085.

&&

23/02
Hazardous weather outlook, Nov 9, 11:56 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CST SUN NOV 9 2014

OKZ004>048-050>052-TXZ083>090-101115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CST SUN NOV 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.COLD TEMPERATURES AND FREEZE...
A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH OKLAHOMA AND NORTH
TEXAS ON MONDAY NIGHT...BRINGING THE COLDEST AIR SO FAR THIS SEASON.
FREEZING TEMPERATURES ARE EXPECTED OVER MOST OF THE AREA EACH MORNING
FROM WEDNESDAY THROUGH SATURDAY. WIND CHILL VALUES IN THE TEENS WILL
BE COMMON DURING THE OVERNIGHT HOURS MID AND LATE WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 4:41 AM CSTHard Freeze WatchOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 34 more11 hr
Nov 10, 4:41 AM CSTHard Freeze WarningOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 8 more28 hr
Nov 10, 4:41 AM CSTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more23 hr
Nov 10, 3:25 PM CSTHard Freeze WarningOUNAtoka, Beckham, Blaine, Bryan, Caddo, Canadian and 32 more42 hr

Nearby

Freeze Warnings in Oklahoma, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.